Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 20, NWS Charleston, SC

May 3, 2016Screven County, Georgia; Allendale County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 3, 2016, 8:29 PM EDT for Screven County, Georgia; Allendale County, Hampton County, South Carolina. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2016, 8:29 PM EDT (00:29 UTC)
Expired
May 3, 2016, 9:18 PM EDT
In force
49 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Screven County, GA, Allendale County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 37 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 8:34 PM EDTTSTM WND DMG4 Ne Kildare, GATREE REPORTED DOWN ON PRYOR ROAD. TIME ESTIMATED BASED ON RADAR.
May 3, 8:36 PM EDTTSTM WND DMG2 E Newington, GATREE REPORTED DOWN NEAR THE INTERSECTION OF WOODPECKER TRAIL AND RUNS BRANCH ROAD. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 4:04 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1552 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

388 
WUUS52 KCHS 040029
SVRCHS
GAC251-SCC005-049-040130-
/O.NEW.KCHS.SV.W.0020.160504T0029Z-160504T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
829 PM EDT TUE MAY 3 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
  HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  ALLENDALE COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 930 PM EDT

* AT 829 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES EAST OF MIDDLEGROUND TO 16 MILES EAST OF
  STATESBORO...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HAMPTON...LAKE WARREN STATE PARK...VARNVILLE...ESTILL...FAIRFAX...
  BRUNSON...GIFFORD AND NEWINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3260 8173 3300 8123 3281 8091 3259 8138
      3259 8139 3251 8154 3249 8155
TIME...MOT...LOC 0029Z 235DEG 38KT 3258 8165 3253 8152 

HAIL...0.75IN
WIND...60MPH
 
$$
3 follow-up statements
245 
WWUS52 KCHS 040049
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
849 PM EDT TUE MAY 3 2016

GAC251-SCC005-049-040130-
/O.CON.KCHS.SV.W.0020.000000T0000Z-160504T0130Z/
SCREVEN GA-HAMPTON SC-ALLENDALE SC-
849 PM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SCREVEN...HAMPTON AND ALLENDALE COUNTIES...

AT 849 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES EAST OF SYLVANIA TO 12 MILES SOUTHWEST OF
LAKE WARREN STATE PARK...MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HAMPTON...LAKE WARREN STATE PARK...VARNVILLE...ESTILL...BRUNSON...GIFFORD...
FURMAN AND SCOTIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3261 8135 3265 8139 3269 8141 3270 8143
      3275 8141 3276 8143 3283 8143 3296 8117
      3281 8091
TIME...MOT...LOC 0049Z 237DEG 46KT 3272 8135 3268 8126 

HAIL...0.75IN
WIND...60MPH
 
$$
370 
WWUS52 KCHS 040055
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
855 PM EDT TUE MAY 3 2016

GAC251-SCC005-040105-
/O.CAN.KCHS.SV.W.0020.000000T0000Z-160504T0130Z/
SCREVEN GA-ALLENDALE SC-
855 PM EDT TUE MAY 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN AND ALLENDALE COUNTIES
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3265 8126 3275 8133 3282 8124 3291 8108
      3281 8091
TIME...MOT...LOC 0055Z 235DEG 38KT 3275 8130 3271 8121 

$$

SCC049-040130-
/O.CON.KCHS.SV.W.0020.000000T0000Z-160504T0130Z/
HAMPTON SC-
855 PM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR HAMPTON COUNTY...

AT 855 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTHWEST OF HAMPTON TO 9 MILES SOUTH OF LAKE
WARREN STATE PARK...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HAMPTON...LAKE WARREN STATE PARK...VARNVILLE...ESTILL...FURMAN...SCOTIA...
LURAY AND ALMEDA INTERSECTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3265 8126 3275 8133 3282 8124 3291 8108
      3281 8091
TIME...MOT...LOC 0055Z 235DEG 38KT 3275 8130 3271 8121 

HAIL...0.75IN
WIND...60MPH
 
$$
378 
WWUS52 KCHS 040118
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
918 PM EDT TUE MAY 3 2016

SCC049-040128-
/O.CAN.KCHS.SV.W.0020.000000T0000Z-160504T0130Z/
HAMPTON SC-
918 PM EDT TUE MAY 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON COUNTY IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3265 8126 3275 8133 3282 8124 3291 8108
      3281 8091
TIME...MOT...LOC 0117Z 235DEG 38KT 3288 8107 3284 8098 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:41 PM EDT, 48 minutes earlier.

Area forecast discussion, May 3, 7:41 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
741 PM EDT TUE MAY 3 2016

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION TONIGHT AND PASS OFFSHORE
WEDNESDAY MORNING. A REINFORCING COLD FRONT WILL MOVE THROUGH THE
AREA EARLY THURSDAY. HIGH PRESSURE WILL THEN EXPAND INTO THE REGION
FROM THE WEST LATE WEEK AND PREVAIL THROUGH THE WEEKEND. A BACKDOOR
COLD FRONT MAY IMPACT THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE SEVERE WEATHER THREAT CONTINUES THROUGH 10 PM. THE MAIN
WEATHER HAZARDS ARE DAMAGING WINDS RESULTING FROM DCAPES OVER
1000 J/KG AND ALSO MARGINALLY SEVERE HAIL WITH CAPE VALUES IN THE
HAIL GROWTH REGION OF 500-600 J/KG. IF THE RESULTANT SEA BREEZE IS
ABLE TO BACK WINDS ENOUGH TO THE SOUTH THEN THERE IS ALSO A RISK
FOR AN ISOLATED TORNADO ALONG THE SC COASTAL CORRIDOR THIS
EVENING.

THERE IS MORE STORM MOTION THAN RECENT DAYS...BUT WITH PWATS
1 TO 2 STANDARD DEVIATIONS ABOVE NORMAL THIS WILL SUPPORT THE
RISK FOR AT LEAST LOCALLY HEAVY RAINS. THE ORIENTATION OF STORMS
MAINLY IN A WEST-EAST ALIGNMENT IS IN TANDEM WITH THE STEERING
FLOW AND COULD SUPPORT A RISK FOR AT LEAST MINOR-MODERATE FLOODING
CONCERNS. IF BACK-BUILDING AND/OR TRAINING OCCURS THAN THERE IS A
RISK FOR LOCALIZED FLASH FLOODING.

CONVECTION WILL WANE A FEW HOURS AFTER DARK...BUT WITH THE COLD
FRONT NOT EXPECTED TO MOVE THROUGH UNTIL AFTER MIDNIGHT NW AND NOT
REACHING THE COAST UNTIL CLOSER TO DAYBREAK...WE HAVE HELD ONTO
SLIGHT CHANCE AND CHANCE POPS THROUGH MUCH OF THE NIGHT. A
DIVERGENT PATTERN OF THE SUB-TROPICAL JET TO OUR SOUTH AND THE
POLAR JET TO OUR NORTH/NW WILL CREATE THE NECESSARY DIFLUENCE
ALOFT...AND WE/RE WAITING FOR THE MAIN SHORT WAVE TO ARRIVE CLOSER
TO SUNRISE WEDNESDAY.

FOR ABOUT THE PAST WEEK OUR NIGHT TIME LOWS HAVE BEEN FAR ABOVE
NORMAL AND THAT SHOULD BE THE CASE AGAIN TONIGHT WITH THE COOL
ADVECTION NOT MAKING IT IN UNTIL LATE. LOWER 60S NW TIER WILL BE
COMMON...MID AND UPPER 60S MOST ELSEWHERE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...AN UPPER LOW INITIALLY CENTERED OVER THE NORTHERN GREAT
LAKES WILL SHIFT INTO THE OHIO RIVER VALLEY THROUGH THE DAY. AT THE
SURFACE...A COLD FRONT WILL HAVE SHIFTED OFFSHORE IN THE
MORNING...RESULTING IN PRECIP CHANCES QUICKLY DECREASING AND
BECOMING LIMITED TO THE COASTAL WATERS. DEEP WESTERLY FLOW WILL DRY
OUT THE COLUMN WITH SKIES BECOMING MOSTLY SUNNY BY THE AFTERNOON.
HIGH TEMPERATURES SHOULD STILL BE ABLE TO REACH NEAR NORMAL IN THE
UPPER 70S TO AROUND 80. WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED
TO BE MUCH COOLER THAN RECENT DAYS...ALTHOUGH STILL AROUND EARLY MAY
NORMALS. LOWS FORECAST TO RANGE FROM LOW 50S INLAND TO UPPER 50S AT
THE BEACHES.

THURSDAY...A DEEP UPPER TROUGH WILL BE ENCOMPASSING THE EASTERN HALF
OF THE COUNTRY. MAIN VORT LOBE ASSOCIATED WITH THE LOW CENTER WILL
SHIFT EAST ACROSS THE MID-ATLANTIC STATES THROUGH THE DAY...HELPING
TO GENERATE A SURFACE LOW OVER THE NC OUTER BANKS. GIVEN THE FORCING
IN PLACE...HAVE MAINTAINED SLIGHT CHANCE POPS ACROSS THE NORTHERN
ZONES IN CLOSER PROXIMITY TO THE AFOREMENTIONED FEATURES. MOISTURE
WILL BE QUITE LIMITED SO NO SUBSTANTIAL ACCUMULATIONS EXPECTED.
PRESSURE GRADIENT WILL TIGHTEN AS THE SURFACE LOW FORMS SO NORTHWEST
WINDS COULD GET A BIT GUSTY IN THE AFTERNOON...ROUGHLY 25 TO 30 MPH.
DESPITE MOSTLY SUNNY SKIES...LINGERING COOL ADVECTION WILL LIMIT
HIGHS TO THE LOW 70S. THURSDAY NIGHT...LOWS FORECAST TO BE SEVERAL
DEGREES BELOW NORMAL...AROUND 50 AWAY FROM THE IMMEDIATE COAST.

FRIDAY...THE UPPER LOW AND SURFACE REFLECTION WILL BE POSITIONED
SOMEWHERE OFF THE VIRGINIA COAST AT DAYBREAK. THESE FEATURE ARE
EXPECTED TO WEAKEN AS THEY LIFT NORTHEAST...ALLOWING HIGH PRESSURE
TO BUILD IN FROM THE WEST THROUGH THE DAY. IT SHOULD BE QUITE A
PLEASANT DAY WITH MOSTLY SUNNY SKIES AND LOW HUMIDITY. HIGHS WILL
STILL BE A BIT COOLER THAN NORMAL...MAINLY IN THE MID 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODELS ARE IN GOOD AGREEMENT SHIFTING THE TROUGH AXIS FROM JUST OFF
THE EAST COAST FRIDAY NIGHT TO FAR OFFSHORE BY SUNDAY. ZONAL FLOW
OVERSPREADS OUR AREA ON SUNDAY FOLLOWED BY A WEAK RIDGE BUILDING
FROM THE CENTRAL U.S. ON MONDAY. OVERALL WE EXPECT DRY CONDITIONS
THROUGH THIS PERIOD WITH TEMPERATURES TRENDING UPWARD EACH DAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
CLUSTERS OF SHRA/TSRA WILL IMPACT THE TERMINALS EARLY TONIGHT IN
ADVANCE OF A COLD FRONT. FOR NOW THE STRONGER STORMS APPEAR MORE
IN LINE TO MOVE THROUGH KSAV THAN AT KCHS. WE ARE SHOWING A 3 HOUR
TEMPO WINDOW AT KSAV OF MVFR OR POSSIBLE IFR CONDITIONS WITH A
BOUT OF STRONG WINDS AND MODERATE TO HEAVY RAINS IN +TSRA FROM
00-03Z. AT KCHS WE ARE MORE CONSERVATIVE INDICATING MARGINAL MVFR
CONDITIONS IN -TSRA FROM 02-04Z.

THERE IS STILL A RISK FOR ANOTHER SHRA OR TSRA LATER TONIGHT INTO
EARLY WEDNESDAY UNTIL THE PASSAGE OF A COLD FRONT...BUT FOR THE
MOST PART VFR CONDITIONS WILL PREVAIL OVERNIGHT TONIGHT INTO
WEDNESDAY.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
TONIGHT...A DECENT PACKING OF THE GRADIENT WILL PREVAIL BETWEEN AN
APPROACHING COLD FRONT THAT MOVES INTO OUR COASTAL WATERS AROUND
DAYBREAK WEDNESDAY AND A HIGH PRESSURE RIDGE TO THE SOUTH/SE OF
THE AREA. WARM ADVECTION IN ADVANCE OF THE FRONT WILL BE TAPER THE
AMOUNT OF MIXING AND ONCE CONVECTION MOVES IN THIS WILL ALSO MESS
UP THE SYNOPTIC PATTERN. THUS WE HAVE NOTHING HIGHER THAN ABOUT
15-18 KT. SEAS ON AVERAGE WILL BE 4 FT OR LESS. MARINERS ARE
ADVISED THAT STRONG TO SEVERE STORMS WILL MOVE IN DURING THE FIRST
PART OF THE NIGHT...SOME OF WHICH WILL PRODUCE WIND GUSTS IN
EXCESS OF 40 OR PERHAPS 50 KT...LARGE HAIL..FREQUENT LIGHTNING AND
VERY HEAVY RAINS. STAY IN PORT OR SEEK SAFE HARBOR IF STORMS
APPROACH. MONITOR NOAA WEATHER RADIO ALL HAZARDS.

WEDNESDAY THROUGH SUNDAY...MARINE CONDITIONS WILL DETERIORATE
BEGINNING WEDNESDAY NIGHT/EARLY THURSDAY AS THE PRESSURE GRADIENT
TIGHTENS BETWEEN LOW PRESSURE OVER THE MID ATLANTIC STATES AND HIGH
PRESSURE TO THE WEST. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED
BEGINNING EARLY THURSDAY MORNING...STARTING IN THE OUTER GA
WATERS THEN EXPANDING TO ALL WATERS AS WIND GUSTS EXCEED 25 KT.
SEAS WILL BUILD TO 3-5 FT. CONDITIONS WILL BEGIN TO IMPROVE BY
FRIDAY MORNING. HIGH PRESSURE WILL RETURN FRIDAY AND PERSIST OVER
THE WEEKEND WITH WINDS GENERALLY 15 KT OR LESS. SEAS ON AVERAGE
LATE WEEK INTO THE WEEKEND 1-3 FEET.

&&

.EQUIPMENT...
THE CHARLESTON HARBOR NOS TIDE GAUGE HAS STOPPED REPORTING ALL
METEOROLOGICAL AND TIDE DATA. THE NATIONAL OCEAN SERVICE IS
INVESTIGATING THE CAUSE OF THE OUTAGE...AND IT IS POSSIBLE THAT A
SITE VISIT WILL BE PERFORMED BY LATE IN THE WEEK.

THE GRAYS REEF BUOY 41008 ALSO REMAINS OUT OF SERVICE...AND A SITE
VISIT BY NDBC IS EXPECTED DURING THE LATTER PART OF MAY TO EITHER
REPAIR THE SITE OR EXCHANGE FOR A NEW BUOY SYSTEM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
EQUIPMENT...
Hazardous weather outlook, May 3, 4:25 PM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT TUE MAY 3 2016

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-042030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
425 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 141 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL
ONCE AGAIN IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THROUGH THIS EVENING AHEAD OF A COLD FRONT. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. THERE MAY EVEN BE AN ISOLATED TORNADO. IN ADDITION...THERE
WILL BE A RISK FOR FREQUENT CLOUD TO GROUND LIGHTNING AND MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WITH ANY
THUNDERSTORMS THAT DEVELOP. THE RISK FOR SEVERE THUNDERSTORMS WILL
BE THE GREATEST THROUGH 10 PM...BUT THE HIGHEST RISK IN THE
CHARLESTON...BEAUFORT AND SAVANNAH AREAS IS NOT UNTIL AFTER 6 PM.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD MONITOR THE LATEST WEATHER CONDITIONS THROUGH THIS EVENING.
BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR
IF A WARNING IS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-042030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
425 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 141 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL
AFFECT THE COASTAL WATERS EARLY TONIGHT AS A COLD FRONT APPROACHES
THE AREA. THERE IS A RISK THAT A FEW OF THESE STORMS COULD BECOME
SEVERE WITH WINDS IN EXCESS OF 50 KT AND HAIL THE SIZE OF PENNIES
OR LARGER. ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. THE RISK FOR
HAZARDOUS WEATHER WILL BE THE GREATEST BETWEEN 6 PM AND 10
PM...ALTHOUGH THE RISK COULD LINGER FOR MUCH OF THE NIGHT.

MARINERS ARE URGED TO KEEP ABREAST OF THE LATEST WEATHER
CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO SEEK SAFE HARBOR
SHOULD THREATENING WEATHER APPROACH OR IF A SPECIAL MARINE
WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-042030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
425 PM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 3, 6:44 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT TUE MAY 3 2016

SCZ048>050-032315-
CHARLESTON SC-BEAUFORT SC-COASTAL COLLETON SC-
644 PM EDT TUE MAY 3 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BEAUFORT
AND COLLETON COUNTIES UNTIL 715 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BENNETTS POINT...OR 11 MILES NORTHEAST OF
BEAUFORT...MOVING EAST AT 40 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO NICKEL SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
EDISTO BEACH...SEABROOK ISLAND...KIAWAH ISLAND...MEGGETT...ROCKVILLE...
EDISTO ISLAND...BEARS BLUFF AND BENNETTS POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3253 8012 3252 8016 3253 8021 3245 8032
      3241 8034 3244 8040 3243 8041 3241 8040
      3247 8066 3266 8065 3268 8009
TIME...MOT...LOC 2244Z 272DEG 36KT 3257 8056

JMC
Special weather statement, May 3, 7:12 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
712 PM EDT TUE MAY 3 2016

GAZ114-115-137-138-032345-
TATTNALL GA-LONG GA-EVANS GA-INLAND LIBERTY GA-
712 PM EDT TUE MAY 3 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...LIBERTY...
LONG AND TATTNALL COUNTIES UNTIL 745 PM EDT...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MENDES...OR 10 MILES SOUTHEAST OF
REIDSVILLE...MOVING EAST AT 25 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
GLENNVILLE...DAISY AND MENDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3200 8221 3220 8180 3217 8178 3213 8178
      3211 8176 3208 8168 3196 8160 3182 8204
      3187 8211 3189 8212 3189 8213 3191 8213
      3190 8219 3192 8222
TIME...MOT...LOC 2311Z 247DEG 22KT 3198 8199

JMC
Local storm report, May 3, 7:36 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
736 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     3 ESE COLLINS           32.17N  82.07W
05/03/2016                   TATTNALL           GA   911 CALL CENTER

            TREE DOWN ON HIGHWAY 292.

&&

EVENT NUMBER CHS1600190

JMC
Special weather statement, May 3, 7:46 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
746 PM EDT TUE MAY 3 2016

GAZ101-116-118-040015-
INLAND CHATHAM GA-EFFINGHAM GA-INLAND BRYAN GA-
746 PM EDT TUE MAY 3 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM...EFFINGHAM
AND BRYAN COUNTIES UNTIL 815 PM EDT...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LANIER...OR NEAR PEMBROKE...MOVING EAST AT 45
MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SAVANNAH...POOLER...PEMBROKE...I-16/I-95 INTERCHANGE...LANIER...RINCON...
GARDEN CITY AND PORT WENTWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3219 8162 3230 8119 3200 8117 3203 8162
      3204 8163
TIME...MOT...LOC 2346Z 264DEG 38KT 3213 8155

JMC
Local storm report, May 3, 7:56 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
756 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     CLAXTON                 32.17N  81.90W
05/03/2016                   EVANS              GA   911 CALL CENTER

            TREE DOWN NEAR THE INTERSECTION OF LONG STREET AND
            NORTH RIVER STREET. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1600191

JMC
Special weather statement, May 3, 8:03 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
803 PM EDT TUE MAY 3 2016

SCZ047-048-051-040030-
BEAUFORT SC-COASTAL JASPER SC-INLAND JASPER SC-
803 PM EDT TUE MAY 3 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES UNTIL 830 PM EDT...

AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JASPER...OR 7 MILES NORTHWEST OF BLUFFTON...
MOVING NORTHEAST AT 50 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO NICKEL SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...CLARENDON...
JASPER...BURTON AND LADYS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3221 8098 3237 8107 3259 8066 3230 8048
TIME...MOT...LOC 0002Z 245DEG 42KT 3233 8095

JMC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:14 PM EDTSevere Thunderstorm WarningCHSEffingham61 min
May 3, 8:03 PM EDTSpecial Weather StatementCHSBeaufort27 min
May 3, 8:16 PM EDTSpecial Marine WarningCHS119 min
May 3, 8:42 PM EDTSpecial Weather StatementCHSDorchester33 min
May 3, 9:16 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester59 min
May 3, 9:21 PM EDTSpecial Weather StatementCHSColleton, Dorchester54 min
May 3, 9:54 PM EDTSpecial Marine WarningCHS2 hr
May 3, 10:01 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester59 min
May 3, 10:09 PM EDTSpecial Marine WarningCHS96 min
May 4, 12:02 AM EDTSpecial Marine WarningCHS88 min
May 4, 3:39 PM EDTSmall Craft AdvisoryCHS36 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.